Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 40, NWS El Paso, TX

August 24, 2007Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 24, 2007, 3:37 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 3:37 PM MDT (21:37 UTC)
Expired
Aug 24, 2007, 6:30 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Whole counties

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2229 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 242140
FFWEPZ
NMC013-TXC141-250030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
337 PM MDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  THIS INCLUDES THE CITY OF SUNLAND PARK...
  WEST CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...CANUTILLO...

* UNTIL 630 PM MDT

* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN...
  PAISANO DRIVE...INTERSTATE 10...AND SUNLAND PARK IN PARTICULAR 
  WILL EXPERIENCE THIS FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3179 10630 3194 10636 3198 10651 3192 10682
      3175 10678 3169 10634

$$

AA
1 follow-up statement
000 
WGUS74 KEPZ 242206
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT FRI AUG 24 2007

NMC013-TXC141-242216-
EL PASO TX-DONA ANA NM-
406 PM MDT FRI AUG 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL DONA
ANA AND WEST CENTRAL EL PASO COUNTIES...

LAT...LON 3179 10630 3194 10636 3198 10651 3192 10682
      3175 10678 3169 10634

$$

PARK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:17 PM MDT, 20 minutes earlier.

Area forecast discussion, Aug 24, 3:17 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
317 PM MDT FRI AUG 24 2007

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO BE CENTERED OVER THE
SOUTHWEST...WHICH WILL GIVE US PLENTY OF SUN AND ABOVE NORMAL
TEMPERATURES. ENOUGH MOISTURE...THOUGH...WILL REMAIN UNDER THE
RIDGE TO KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST.
BY THE MIDDLE PART OF NEXT WEEK THE RIDGE WILL WEAKEN AND WE WILL
SEE MORE SEASONAL TEMPERATURES.

&&

.DISCUSSION...
A FAIR AMOUNT OF MOISTURE HAS SLIPPED BACK INTO THE REGION AND THE
UPPER LEVEL HIGH IS TAKING A COUPLE OF DAYS BREAK SO WE HAVE
PLENTY OF CONVECTION TODAY. STORMS ARE SHOWING VERY LITTLE
MOVEMENT SO THERE WILL CONTINUE TO BE A THREAT OF HEAVY RAIN INTO
THE EVENING HOURS. TOMORROW THE RIDGE WILL BEGIN TO NOSE BACK INTO
SOUTHERN NEW MEXICO SO THE EASTERN PART OF THE CWA WILL BE A
LITTLE MORE QUIET...BUT OUT WEST IT COULD STILL BE ACTIVE. BY
SUNDAY THE RIDGE WILL SIT PRETTY MUCH DIRECTLY ON TOP OF US AND
THAT WILL REALLY REDUCE OUR RAIN CHANCES THROUGH ABOUT TUESDAY. BY
THE MIDDLE PART OF THE WEEK THE RIDGE WILL WEAKEN A BIT. THAT WILL
LET OUR AFTERNOON HIGHS SLIP BACK TOWARD SEASONAL NORMALS. IN
ADDITION SOME MOISTURE MAY SLIP BACK INTO THE REGION TO HELP
INCREASE OUR RAIN CHANCES FROM WEDNESDAY INTO THE END OF THE WEEK.

&&

.AVIATION...VALID 25/00Z-26/00Z
WK PACIFIC TROUGH MOVG THRU CNTRL ROCKIES...WILL NUDGE DEEPER
MOISTURE BACK SE ACROSS FAR SOUTHERN NM AND WEST TX.  THIS WILL MEAN
ISOLD TO SCT TSRA/MVFR VSBYS IN RA AND BLDU THROUGH 05Z AND AGAIN
TMRW AFT 19Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  96  73  97  71 /  20  20  20  20  20
SIERRA BLANCA TX        69  93  68  95  66 /  20  20  20  20  20
LAS CRUCES              71  96  70  97  68 /  20  20  20  20  20
ALAMOGORDO              69  95  68  97  66 /  20  20  20  20  20
CLOUDCROFT              54  73  53  75  51 /  20  20  30  20  30
TRUTH OR CONSEQUENCES   69  95  68  97  66 /  20  20  20  20  20
SILVER CITY             62  87  61  89  60 /  30  20  30  20  30
DEMING                  69  96  68  97  66 /  20  20  20  20  20
LORDSBURG               69  98  68  97  65 /  30  20  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Aug 24, 11:11 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1111 AM MDT FRI AUG 24 2007

NMZ022>025-030>032-TXZ055-056-251715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1111 AM MDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND
WIND GUSTS TO 50 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE
DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE
THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 24, 2:15 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
215 PM MDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             WEED                    32.80N 105.52W
08/24/2007  E1.00 INCH       OTERO              NM   PUBLIC

            AN EMPLOYEE AT THE WEED CAFE REPORTED QUARTER SIZE HAIL.

&&

FAUSETT
Special weather statement, Aug 24, 3:23 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT FRI AUG 24 2007

NMZ032-TXZ055-242230-
SOUTHERN DESERT-EL PASO-
INCLUDING THE CITIES OF...LAS CRUCES...EL PASO
323 PM MDT FRI AUG 24 2007

...STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA
   COUNTIES...

STRONG THUNDERSTORMS OVER EL PASO AND SOUTHERN DONA ANA COUNTIES
ARE DROPPING LARGE AMOUNTS OF PEA SIZED HAIL. LOCALIZED FLOODING
CAN ALSO BE EXPECTED AS HEAVY RAIN IS ALSO ASSOCIATED WITH THESE
STORMS.

ADAIR
Special weather statement, Aug 24, 3:27 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
327 PM MDT FRI AUG 24 2007

NMZ022-030-242245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-SOUTHWEST DESERT/BOOTHEEL
NM-
333 PM MDT FRI AUG 24 2007

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWESTERN NEW MEXICO...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER EAST TO NORTHEAST OF LORDSBURG.
MOVEMENT WAS TOWARD THE SOUTHWEST AT 10 MILES AN HOUR.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LORDSBURG AND
ANIMAS...THOUGH OTHER STORMS ARE FORMING RAPIDLY AND MAY AFFECT
OTHER LOCATIONS IN SOUTHERN GRANT AND HIDALGO COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. LOCALIZED BLOWING DUST AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE LIKELY.

FAUSETT

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:50 PM MDTFlash Flood WarningEPZOtero115 min
Aug 24, 2:05 PM MDTSevere Thunderstorm WarningEPZOtero40 min
Aug 24, 2:36 PM MDTSevere Thunderstorm WarningEPZOtero39 min
Aug 24, 3:43 PM MDTFlash Flood WarningEPZOtero62 min

Nearby

Flash Flood Warnings in New Mexico, 2007Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.